Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

August 3, 2019Clayton County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 3, 2019, 7:07 PM EDT for Clayton County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2019, 7:07 PM EDT (23:07 UTC)
Expired
Aug 3, 2019, 7:30 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Clayton County, GA

The radar

The Atlanta radar (KFFC), 23 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WWUS82 KFFC 032307
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Sat Aug 3 2019
 
GAZ044-032330-
South Fulton GA-
707 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON COUNTY UNTIL 730 PM
EDT...

At 706 PM EDT...a strong thunderstorm was over Fairburn, or 12 miles
northwest of Fayetteville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, East Point, Union City, Fairburn and Palmetto. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3371 8452 3355 8447 3352 8459 3350 8461
      3350 8462 3351 8462 3351 8469 3362 8472
TIME...MOT...LOC 2306Z 254DEG 2KT 3356 8462 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:33 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 3, 3:33 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
333 PM EDT Sat Aug 3 2019

.SHORT TERM /Tonight through Sunday Night/...

Afternoon, diurnally driven, convection a bit "stunted" so far this
afternoon across the forecast area. 12Z sounding showed ample
moisture and a similar CAPE profile to yesterday. Weak short wave/
mid-level circulation over southeastern Alabama in the base of the
stationary upper trough seems to be concentrating the better
convection to the west of the forecast area. Still expect at least
scattered coverage of convection through the afternoon into the
early evening, especially across the west and north. Weak mid-level
lapse rates should keep chances for strong to severe thunderstorms
fairly limited. Upper trough axis sharpens up a bit over the region
Sunday and we should see better coverage of convection. Lapse rates
are forecast to be a little steeper, but moderate instability at
best and no strong upper forcing should keep severe risk limited
once again. Temperatures remain seasonable.

20

.LONG TERM /Monday through Saturday/...

Relatively wet/active pattern will continue for at least one more
day (Monday), but it does appear that the persistent upper
"troughiness" that's been over the region for days will give way to
more of a "northwest flow" pattern as we head through the work week.

Longwave trough axis expected to finally sweep across the area
Monday which will support higher POPs, especially across the
southern and eastern counties of our area (basically along and
south/east of I-85). Should see some drying / lower chances for
convection Tuesday behind this wave, but NW flow brings a piece of
energy down across the area Wednesday. Additional upper level
disturbances could affect the area Thursday through Saturday,
maintaining at least "chance" (30-50%) POPs across the area.

Temperatures through the week will be warm but hover around normal
for early August.

DJN.83

&&

.AVIATION...
18Z Update...

VFR conditions expected across the forecast area through 06Z,
outside of scattered convection. Will see areas of MVFR or lower
conditions developing 06Z through 14Z, however impacts at the TAF
sites will be highly dependent on where the heavier precipitation
occurs into this evening. Conditions improving to VFR areawide by 16-
18Z. East winds 4-8kt become more northeast to north and diminish
after 00Z then northwest by 10-12Z.

//ATL Confidence...18Z Update...

Medium to high all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  87  70  87 /  40  60  50  50
Atlanta         73  85  72  87 /  40  70  50  40
Blairsville     62  79  64  81 /  40  60  40  50
Cartersville    69  86  70  88 /  40  70  40  40
Columbus        72  90  72  89 /  40  60  50  50
Gainesville     70  85  70  86 /  40  60  40  40
Macon           71  88  71  89 /  30  60  60  50
Rome            69  88  70  89 /  40  60  40  40
Peachtree City  70  87  70  88 /  40  60  50  40
Vidalia         72  90  73  92 /  30  50  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....DJN.83
AVIATION...20
Hazardous weather outlook, Aug 3, 12:02 PM EDT, 7 hours 5 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1202 PM EDT Sat Aug 3 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1202 PM EDT Sat Aug 3 2019

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms will develop this afternoon across north and
central Georgia. A few storms may become strong to severe with gusty
winds, heavy rain, and frequent lightning. Thunderstorms are expected
to diminish after sunset this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms are expected each day. A few
storms could become strong to severe with gusty winds, heavy rain,
and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 3, 6:33 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
633 PM EDT Sat Aug 3 2019

GAZ042-032300-
Carroll GA-
633 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
700 PM EDT...

At 633 PM EDT...a strong thunderstorm was over Villa Rica, or 11
miles west of Douglasville...moving north at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Villa Rica and Temple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3372 8506 3372 8505 3381 8505 3380 8497
      3378 8490 3373 8490 3373 8491 3372 8491
      3372 8490 3366 8490 3363 8502 3371 8507
TIME...MOT...LOC 2233Z 162DEG 5KT 3373 8495

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 6:36 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
636 PM EDT Sat Aug 3 2019

GAZ066-067-032300-
Troup GA-Meriwether GA-
636 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 700 PM EDT...

At 636 PM EDT...a strong thunderstorm was over Stovall, or 10 miles
southwest of Greenville...moving north at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
LaGrange, Big Springs, Durand, Stovall, Odessadale and Mountville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3312 8477 3290 8474 3287 8488 3287 8496
      3304 8507
TIME...MOT...LOC 2236Z 162DEG 5KT 3295 8488

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 6:37 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Sat Aug 3 2019

GAZ016-032300-
White GA-
637 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 700 PM EDT...

At 637 PM EDT...a strong thunderstorm was over Helen, or 7 miles
north of Cleveland. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Smithgall Woods Conservation Are,
Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3477 8365 3477 8364 3473 8362 3472 8364
      3467 8364 3466 8366 3462 8364 3460 8364
      3455 8385 3472 8386 3473 8383 3475 8382
      3479 8366
TIME...MOT...LOC 2237Z 344DEG 2KT 3470 8374

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 6:56 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
656 PM EDT Sat Aug 3 2019

GAZ043-032330-
Douglas GA-
656 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS COUNTY UNTIL 730
PM EDT...

At 656 PM EDT...a strong thunderstorm was over Hannah, or 12 miles
southwest of Douglasville...moving northeast at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Villa Rica, Winston, Bill Arp, Fairplay and Hannah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3370 8490 3377 8485 3365 8468 3365 8471
      3364 8473 3362 8474 3363 8475 3359 8481
      3357 8481 3357 8489 3358 8491
TIME...MOT...LOC 2256Z 221DEG 4KT 3359 8484

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 7:00 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Sat Aug 3 2019

GAZ005>007-032330-
Gilmer GA-Murray GA-Fannin GA-
700 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...
NORTHEASTERN MURRAY AND WESTERN FANNIN COUNTIES UNTIL 730 PM EDT...

At 700 PM EDT...a strong thunderstorm was over Conasauga Lake, or 9
miles northeast of Chatsworth...moving west at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Conasauga Lake, Tennga, Sumac, Jones
Mill, Cisco, Mountaintown, Fort Mountain State Park and Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3490 8450 3473 8456 3475 8486 3499 8478
      3499 8470
TIME...MOT...LOC 2300Z 104DEG 8KT 3485 8462

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 3, 7:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT Sat Aug 3 2019

GAZ044-032330-
South Fulton GA-
707 PM EDT Sat Aug 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH FULTON COUNTY UNTIL 730 PM
EDT...

At 706 PM EDT...a strong thunderstorm was over Fairburn, or 12 miles
northwest of Fayetteville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, East Point, Union City, Fairburn and Palmetto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3371 8452 3355 8447 3352 8459 3350 8461
      3350 8462 3351 8462 3351 8469 3362 8472
TIME...MOT...LOC 2306Z 254DEG 2KT 3356 8462

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:16 PM EDTSpecial Weather StatementFFCUpson29 min
Aug 2, 8:34 PM EDTSpecial Weather StatementFFCMorgan26 min
Aug 3, 4:38 PM EDTSpecial Weather StatementFFCHeard37 min
Aug 3, 5:13 PM EDTSpecial Weather StatementFFCPaulding32 min
Aug 3, 5:21 PM EDTSpecial Weather StatementFFCFannin24 min
Aug 3, 5:49 PM EDTSpecial Weather StatementFFCPolk26 min
Aug 3, 5:51 PM EDTSpecial Weather StatementFFCMeriwether24 min
Aug 3, 5:57 PM EDTSpecial Weather StatementFFCDouglas33 min
Aug 3, 6:01 PM EDTSevere Thunderstorm WarningFFCDouglas29 min
Aug 3, 6:05 PM EDTSevere Thunderstorm WarningFFCMeriwether25 min
Aug 3, 6:09 PM EDTSpecial Weather StatementFFCFannin36 min
Aug 3, 6:22 PM EDTSpecial Weather StatementFFCOconee23 min
Aug 3, 6:28 PM EDTSpecial Weather StatementFFCGwinnett32 min
Aug 3, 6:30 PM EDTSpecial Weather StatementFFCTalbot30 min
Aug 3, 6:32 PM EDTSpecial Weather StatementFFCDouglas28 min
Aug 3, 6:33 PM EDTSpecial Weather StatementFFCCarroll27 min
Aug 3, 6:36 PM EDTSpecial Weather StatementFFCTroup24 min
Aug 3, 6:37 PM EDTSpecial Weather StatementFFCWhite23 min
Aug 3, 6:56 PM EDTSpecial Weather StatementFFCDouglas34 min
Aug 3, 7:00 PM EDTSpecial Weather StatementFFCMurray30 min
Aug 3, 7:13 PM EDTSpecial Weather StatementFFCGwinnett32 min
Aug 3, 7:15 PM EDTSpecial Weather StatementFFCLumpkin30 min
Aug 3, 7:28 PM EDTSpecial Weather StatementFFCMorgan32 min
Aug 3, 7:32 PM EDTSpecial Weather StatementFFCRockdale28 min
Aug 3, 7:34 PM EDTSpecial Weather StatementFFCMurray26 min
Aug 3, 7:41 PM EDTSpecial Weather StatementFFCCoweta34 min
Aug 3, 7:43 PM EDTSpecial Weather StatementFFCFayette32 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.